Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Undergone surgery to repair stretched ligaments. Tendons on shoulder, knee and ankle. Swelling in left temple. Suggest treatment?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
I have a 16 year old daughter that has had surgery to repair stretched ligaments and tendons in her shoulder, knee, and ankle. All of these in the last five years. Recently she has had back and chest pain with a CRP level of 25. She now has pain and swelling in her left temple.
Posted Tue, 5 Nov 2013 in Bones, Muscles and Joints
Answered by Dr. Vaibhav Gandhi 49 minutes later
Brief Answer:
Suggestive of inflammatory arthritis

Detailed Answer:

I have studied your case with diligence.

Raised CRP level with back and chest pain suggest active [recent] inflammatory arthritis
Possibility of rheumatoid arthritis and ankylosing sodalities can be considered

When such patients come to our hospital I advise them blood test like RA factor, ACCP, ESR, complete blood count, HLA B27.

Rheumatoid arthritis may involve small joints and early morning stiffness in joints, does she have such complain?
Ankylosing spondylitis typically involve spine and hips with other large joint also. There is reduced chest function in this disease. Stiffness in spine is increased does she have such stiffness in spine?

As she is having stretched joint ligament there is possibility of hyper mobile syndrome like ehler danlos.
A treatment regimen for Rheumatoid arthritis and ankylosing spondylitis involves medication, exercise, good posture practices, and other treatment options such as applying heat/cold to help relax muscles and reduce joint pain.
NSAIDs, DMARDs (disease-modifying anti-rheumatic drugs) are sometimes prescribed in more severe cases. These include methotrexate and sulfasalazine.Corticosteroid injections for severe pain and inflammation in a specific joint.TNF-a inhibitors, a newer class of biologic medication.
Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor